MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-05
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The stapler 30 white reload was received for failure analysis.Failure analysis found the reload lodged staples wedged in between the reload in front of the exposed knife.Visual inspection confirms there is a lodged staple ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage and blade damage to the knife observed.The reload was also found to have an exposed component and the knife exposed within the knife track.The knife was exposed towards the proximal end of the returned reload.Visual inspection confirms there is a lodged staple ahead of the blade stopping point, which can prevent the blade from progressing through the full firing trajectory.The reload was found to have cartridge damage.A piece of the cartridge was found wedged in between the reload in front of the exposed knife, causing it to jam.The piece was removed from in between the reload and the shuttle was fully deployed.The knife was inspected and there was damage found.The reload blade was found to have mechanical indentations.The reload cover was removed, the shuttle was pulled forward to allow access to the knife, and the knife was inspected.Damage was found to the blade.There was cartridge damage observed.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure using a stapler 30 curved-tip instrument, the reload and stapler did not release once deployed.The target tissue involved was the lung.The stapler was clamped and would not disengage.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key21599977
Report Number2955842-2025-08129
Device Sequence Number8219775
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)K10240523
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-05
Device Catalogue Number48630W
Device Lot NumberK10240523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Initial Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age75 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite